Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 52, NWS Shreveport, LA

March 26, 2005Upshur County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2005, 7:16 PM CST for Upshur County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 7:16 PM CST (01:16 UTC)
Expired
Mar 26, 2005, 7:45 PM CST
In force
29 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Upshur County, TX

The radar

The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 270117
SVRSHV
TXC459-270145-
/O.NEW.KSHV.SV.W.0052.050327T0116Z-050327T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 PM CST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UPSHUR COUNTY IN NORTHEAST TEXAS

* UNTIL 745 PM CST

* AT 713 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE   
  HAIL.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ORE CITY...AND
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORE CITY AT 725 PM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UPSHUR COUNTY IN NORTHEAST TEXAS
UNTIL 745 PM CST.

LAT...LON 3287 9471 3279 9472 3278 9471 3275 9471
      3267 9480 3267 9482 3279 9495 3290 9482
      3290 9473

$$
1 follow-up statement
000 
WWUS54 KSHV 270138
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CST SAT MAR 26 2005

TXC459-270147-
/O.CAN.KSHV.SV.W.0052.000000T0000Z-050327T0145Z/
UPSHUR TX-
737 PM CST SAT MAR 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR UPSHUR COUNTY IS CANCELED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING...HAS WEAKENED AND 
MOVED OUT OF UPSHUR COUNTY.

LAT...LON 3287 9471 3279 9472 3278 9471 3275 9471
      3267 9480 3267 9482 3279 9495 3290 9482
      3290 9473

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:30 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Mar 26, 2:30 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST SAT MAR 26 2005

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL TROUGH OVER SE NM AT
18Z...WITH A HEALTHY BAND OF CONVECTION DEVELOPING AHEAD OF IT IN
CENTRAL TEXAS.  SURFACE OBS SHOW STATIONARY FRONT HAS MOVED LITTLE
FROM 12Z THIS MORNING...PERHAPS SINKING S OF KLFK IN THE WEST...AND
RETREATING TO NEAR KMLU IN THE EAST.  18Z KSHV SOUNDING SHOWS COLUMN
HAS MOISTENED UP QUITE A BIT IN THE LAST 6 HRS...AND BOTH THE
ETA/AVN INITIALIZED ABOUT 5F TOO WET ON SURFACE DEWPOINTS.
STILL...18Z PATTERNS MATCH SURFACE ANALYSES.

THAT BEING SAID...MODEL PROGS INDICATE BEST CHANCES FOR SEVERE
CONVECTION THIS AFTERNOON/TONIGHT WILL BE ACROSS THE SOUTHEASTERN
HALF OF THE CWA...ESPECIALLY ALONG THE FRONT...WHERE SBCAPES OF
1000-2000+ J/KG ARE PROGGED BY 00Z.  LATEST LAPS ANALYSIS INDICATES
CAPS HAVE ALREADY REACHED IN EXCESS OF 1500 J/KG NEAR KAEX.  GIVEN
CURRENT ACTIVITY NORTH OF THE FRONT...WILL LIMIT SEVERE WX IN THE
GRIDS TO NEAR THE STATIONARY FRONT AND THE WARM SECTOR OVERNIGHT.
BY 12Z...1000+ J/KG CAPES ARE PROGGED TO BE EAST OF THE AREA...WITH
THE CORE OVER THE SE OK.  ASSOCIATED COLD FRONT/TRIPLE POINT SHOULD
BE THROUGH OUR EASTERN ZONES THEN BY THEN...AND WILL RAMP THINGS
DOWN TO SCATTERED SHOWERS NEAR THE CORE FOR EASTER SUNDAY.  FOR
TEMPS...MODELS HAVE BEEN UNDERESTIMATING THE COLD AIR BEHIND THIS
TROUGH...AND STAYING NEAR THE COOLER SIDE OF GUIDANCE SEEMS TO BE
REASONABLE.  EXPECT A SMALL DIURNAL SPREAD SUNDAY DUE TO WINDS AND
CLOUD COVER.

OTHERWISE...A QUICK REBOUND IN TEMPS FOR THE FIRST PART OF THE
WORK WEEK UNDER SOUTHWEST FLOW ALOFT.  A TROUGH/COLD FRONT IS STILL
ON TAP FOR THE END OF THE WEEK...BUT MODELS HAVE SLOWED IT/S ARRIVAL
TO MORE LIKE THURSDAY AFTERNOON RATHER THAN MORNING.  WILL SHIFTS
SLIGHT CHANCE POPS TO THURSDAY AFTERNOON.  ALSO...BOTH MODELS
INDICATE FROPA COULD BE BREEZY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  49  56  43  71 /  80  40  10   0
MLU  53  58  43  69 /  80  40  10   0
DEQ  47  50  36  71 /  80  40  10   0
TXK  47  54  41  70 /  80  40  10   0
ELD  49  54  41  69 /  80  40  10   0
TYR  46  52  41  70 /  80  40  10   0
GGG  46  55  41  72 /  80  30  10   0
LFK  48  54  41  72 /  80  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

08/44
Hazardous weather outlook, Mar 26, 12:00 PM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT MAR 26 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN PLACE THIS
AFTERNOON AND TONIGHT...GENERALLY SOUTH OF I20.  A FRONTAL BOUNDARY
HAS STALLED ACROSS THE AREA...AND SHOULD REMAIN STATIONARY NEAR A
MONROE LOUISIANA...LUFKIN TEXAS LINE THROUGH TONIGHT.  AREAS SOUTH OF
THIS FRONT WILL BE THE MAIN FOCUS FOR SEVERE WEATHER TODAY...AS
DAYTIME HEATING COMBINE WITH DEEP LOW MOISTURE ACROSS THE AREA.  A
STRONG UPPER LEVEL LOW WILL BE APPROACHING THE AREA LATER TODAY...
HELPING TO ENHANCE THE SEVERE WEATHER THREAT...AS THE ATMOSPHERE
BECOMES MORE UNSTABLE AS THE LOW APPROACHES.  LARGE HAIL UP TO THE
SIZE OF BASEBALLS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT
THIS AFTERNOON AND EVENING.  CITIZENS SHOULD REMAIN ALERT FOR LATER
STATEMENTS AND POSSIBLE WARNINGS WITH THIS ONGOING WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY IN
PARTS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA.

44

In the hours before

Special weather statement, Mar 26, 6:30 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CST SAT MAR 26 2005

LAZ005-010>014-017>022-270100-
BIENVILLE-CALDWELL-DE SOTO-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-WINN-
630 PM CST SAT MAR 26 2005

...TORNADO WATCH NUMBER 88 HAS BEEN CANCELED FOR PARTS OF
NORTH LOUISIANA...

TORNADO WATCH NUMBER 88 HAS BEEN CANCELED FOR THE
FOLLOWING PARISHES...

BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA SALLE...
LINCOLN...NATCHITOCHES...OUACHITA...RED RIVER...SABINE...AND
WINN.

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.